MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number NONB12LGF
Medical Device Problem Codes Detachment Of Device Component (1104); Leak/Splash (1354); Device Packaging Compromised (2916)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a appendectomy, there was a damaged seal and there was air or gas leaking from the seal.The inner membrane of the access port broke off and fell into the abdomen of the patient during the procedure.The surgical time was extended 30 minutes or more due to the product problem.The membrane was removed and the abdominal cavity was cleaned with normal saline.There was no patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of five devices.The event report alleges the products were used in a surgical procedure.The visual inspection of the returned products noted that the circular seal from one of the devices was disengaged.The obturator, cannula and envelope seal appeared intact.The other four devices were received sealed in their packaging.Pmv performed functional testing; all the devices passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the disengaged circular seal may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.No relationship between the device and the reported incident was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAONE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6570487
Report Number9612501-2017-05504
Device Sequence Number16392533
Product Code GCJ
UDI-Device Identifier10884521546912
UDI-Public10884521546912
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K151548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNONB12LGF
Device Catalogue NumberNONB12LGF
Device Lot NumberJ6B2298X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer06/23/2017
06/23/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date07/23/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1